Alert archive / Alabama / Small Craft Advisories in 2009
Small Craft Advisory 57, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 27, 2009, 4:27 AM CST. It took effect at Dec 28, 2009, 12:00 AM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2009, 4:27 AM CST (10:27 UTC)
- In effect from
- Dec 28, 2009, 12:00 AM CST
- Expired
- Dec 28, 2009, 3:00 PM CST
- In force
- 15 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
735 WHUS74 KMOB 271027 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 427 AM CST SUN DEC 27 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 300 PM MONDAY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA 20 TO 60 NM OUT... A WEAK AREA OF LOW PRESSURE WILL MOVE EAST OF THE MARINE AREA LATER TODAY AND TONIGHT GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. WINDS AND SEAS WILL REBUILD BY MIDWEEK AS A STRONGER AREA OF LOW PRESSURE APPROACHES FROM THE WEST. GMZ670-675-271930- /O.NEW.KMOB.SC.Y.0057.091228T0400Z-091228T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 427 AM CST SUN DEC 27 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST MONDAY... THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 3 PM CST MONDAY. A WEAK AREA OF LOW PRESSURE WILL MOVE EAST OF THE MARINE AREA LATER TODAY AND TONIGHT GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. SEAS WILL BUILD TO 5 TO 8 FEET WELL OFFSHORE OVERNIGHT. WINDS AND SEAS WILL REBUILD BY MIDWEEK AS A STRONGER AREA OF LOW PRESSURE APPROACHES FROM THE WEST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
3 follow-up statements
979 WHUS74 KMOB 272056 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 256 PM CST SUN DEC 27 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 3 PM MONDAY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM... .A COLD FRONT WILL MOVE EAST OF THE MARINE AREA BY EARLY THIS EVENING GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FROM 20 TO 60 NM OUT AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH EARLY AFTERNOON MONDAY. WHILE WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS MONDAY NIGHT...SMALL CRAFT SHOULD STILL EXERCISE CAUTION AS WINDS STAY IN THE 15 TO 20 KNOT RANGE. GMZ670-675-280600- /O.EXT.KMOB.SC.Y.0057.091228T0600Z-091228T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 256 PM CST SUN DEC 27 2009 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 3 PM CST MONDAY. A COLD FRONT WILL MOVE EAST OF THE MARINE AREA BY EARLY THIS EVENING GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FROM 20 TO 60 NM OUT AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH EARLY AFTERNOON MONDAY. SEAS WILL BUILD TO 6 FEET WELL OFFSHORE BY MONDAY MORNING. WHILE WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS MONDAY NIGHT...SMALL CRAFT SHOULD STILL EXERCISE CAUTION AS WINDS STAY IN THE 15 TO 20 KNOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
689 WHUS74 KMOB 280342 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 942 PM CST SUN DEC 27 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT UNTIL 3 PM MONDAY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM... .A COLD FRONT WILL MOVE EAST OF THE MARINE AREA BY EARLY THIS EVENING GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. WINDS WILL APPROACH SMALL CRAFT ADVISORY LEVELS FROM 20 TO 60 NM OUT AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH EARLY AFTERNOON MONDAY. WHILE WINDS ARE EXPECTED TO DROP BELOW ADVISORY LEVELS MONDAY NIGHT...SMALL CRAFT SHOULD STILL EXERCISE CAUTION AS WINDS STAY IN THE 15 TO 20 KNOT RANGE. GMZ670-675-281145- /O.CON.KMOB.SC.Y.0057.091228T0600Z-091228T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 942 PM CST SUN DEC 27 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST MONDAY. A COLD FRONT WILL MOVE EAST OF THE MARINE AREA BY EARLY THIS EVENING GIVING WAY TO A MODERATE TO STRONG NORTHERLY WIND FLOW OVER THE MARINE AREA THROUGH EARLY TUESDAY. WINDS WILL APPROACH SMALL CRAFT ADVISORY CRITERIA FROM 20 TO 60 NM OUT AFTER MIDNIGHT TONIGHT AND PERSIST THROUGH EARLY AFTERNOON MONDAY. SEAS WILL BUILD TO 6 FEET WELL OFFSHORE BY MONDAY MORNING. WINDS WILL DROP BELOW ADVISORY CRITERIA MONDAY NIGHT...BUT SMALL CRAFT SHOULD STILL EXERCISE CAUTION AS WINDS STAY IN THE 15 TO 20 KNOT RANGE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
223 WHUS74 KMOB 281402 MWWMOB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 802 AM CST MON DEC 28 2009 ...A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 3 PM MONDAY FOR THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA FROM 20 TO 60 NM... .A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. WINDS UP TO 20 KNOTS CAN BE EXPECTED FROM 20 TO 60 NM OUT THROUGH 3 PM THIS AFTERNOON DECREASING TO 15 TO 20 KNOTS THROUGH TONIGHT. GMZ670-675-282100- /O.CON.KMOB.SC.Y.0057.000000T0000Z-091228T2100Z/ WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 802 AM CST MON DEC 28 2009 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM CST THIS AFTERNOON. A MODERATE TO STRONG OFFSHORE FLOW WILL CONTINUE OVER THE MARINE AREA THROUGH TONIGHT. WINDS UP TO 20 KNOTS CAN BE EXPECTED FROM 20 TO 60 NM OUT THROUGH 3 PM THIS AFTERNOON DECREASING TO 15 TO 20 KNOTS THROUGH TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 27, 4:00 AM CST, 27 minutes earlier.
Area forecast discussion, Dec 27, 4:00 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
400 AM CST SUN DEC 27 2009
.SHORT TERM (TODAY AND TONIGHT)...LATEST SFC MAP AND SATELLITE LOOPS
SHOW A WEAK INVERTED TROF OF LOW PRESSURE OVER THE NORTH CENTRAL
GULF SOUTH OF LA MOVING QUICKLY EASTWARD IN RESPONSE TO A MORE ZONAL
FLOW IN THE MID TO UPPER LEVELS THIS MORNING. AS A RESULT ONLY A
SLIGHT CHANCE OF RAIN OR A BRIEF SHOWER CAN BE EXPECTED THROUGH
EARLY THIS AFTERNOON...GENERALLY SOUTH OF THE I-10 CORRIDOR. IN THE
WAKE OF THIS SYSTEM WEAK HIGH PRESSURE WILL REBUILD FROM THE WEST
LATER TODAY AND TONIGHT...IN THE FORM OF A COLD FRONT WHICH MOVES
ACROSS THE REGION THIS EVENING. WITH THIS...MAIN CONCERN FOR TODAY
AND TONIGHT WILL BE THE TIMING OF CLOUDS CLEARING FROM WEST TO
EAST...ESPECIALLY OVER NORTHERN AND WESTERN SECTIONS OF THE
CWFA...POSSIBLY GIVING WAY TO BETTER SUNSHINE THAN THE LAST COUPLE
OF DAYS...LEADING TO HIGH TEMPS IN THE MID TO UPPER 50S IN SOME OF
THESE LOCATIONS. FOR NOW DECIDED TO STAY CLOSE TO THE COOLER GFS
MODEL GUIDANCE FOR TEMPS DUE TO PERSISTENCE MENTIONING PARTLY SUNNY
CONDITIONS TO THE NORTH AND WEST FOR THIS AFTERNOON. FOR TONIGHT
HIGH CLOUDINESS SHOULD CLEAR OFF BETTER GIVING WAY TO A GOOD LIGHT
FREEZE OVER THE NORTHERN 2/3 OF THE CWFA BY EARLY MON MORNING. /32
MONDAY THROUGH TUESDAY NIGHT...A LONGWAVE TROF OVER THE EASTERN
STATES MOVES OFF INTO THE ATLANTIC AS DEEP LAYER RIDGING BUILDS INTO
THE EASTERN STATES. A WELL DEFINED SHORTWAVE TROF ADVANCES ACROSS
THE PLAINS TUESDAY INTO TUESDAY NIGHT WITH A SURFACE LOW DEVELOPING
OVER THE NORTHWESTERN GULF. A DRY FORECAST CONTINUES THROUGH
TUESDAY THEN WILL HAVE SMALL POPS FOR MUCH OF THE AREA TUESDAY NIGHT
AS THE GULF SYSTEM BEGINS TO RETURN MOISTURE TO THE REGION AND
ISENTROPIC LIFT BECOMES SUFFICIENT TO SUPPORT SOME PRECIP. COOL
TEMPERATURES CONTINUE FOR THE FORECAST AREA. THE COLDEST NIGHT WILL
BE MONDAY NIGHT WITH MANY INLAND LOCATIONS DROPPING INTO THE MID
TWENTIES...BUT NOT OF SUFFICIENT DURATION BELOW 26F TO SATISFY A
HARD FREEZE. /29
&&
.LONG TERM (WEDNESDAY THROUGH SATURDAY)...THE PLAINS SHORTWAVE TROF
AMPLIFIES INTO A LONGWAVE TROF OVER THE EASTERN PLAINS ON THURSDAY.
THE SURFACE LOW OVER THE NORTHWESTERN GULF MEANWHILE TREKS EASTWARD
ACROSS THE MOUTH OF THE MISSISSIPPI RIVER WEDNESDAY EVENING...INTO
THE NORTHWEST FLORIDA PANHANDLE WEDNESDAY NIGHT...AND CONTINUES
EASTWARD TO THE CAROLINAS ON THURSDAY. PER COORDINATION WITH AREA
OFFICES HAVE STAYED CLOSE TO THE MORE CONSISTENT ECMWF SOLUTION FOR
THIS SYSTEM...WHICH THE GEM HAS COME INTO BETTER AGREEMENT WITH.
WILL GENERALLY STAY WITH LIKELY POPS FOR THE FORECAST AREA WEDNESDAY
INTO WEDNESDAY NIGHT WITH POPS TAPERING OFF ON THURSDAY AS THE
SYSTEM EXITS TO THE EAST. TEMPERATURES REMAIN BELOW SEASONABLE
LEVELS THROUGH THE PERIOD WITH DRY CONDITIONS FOLLOWING THROUGH
SATURDAY. /29
&&
.AVIATION (12Z ISSUANCE)...BKN TO OVC MID LEVEL DECK AT AROUND 10K
FT FOR THE MOST PART THROUGH EARLY THIS AFTERNOON THEN CLEARING FROM
THE WEST TO EAST. COULD SEE A BRIEF SHOWER OR LIGHT RAIN MOSTLY THIS
MORNING TO THE SOUTH NEAR THE COAST WITH CEILINGS POSSIBLY LOWERING
AT TIMES TO AROUND 5K FEET. A LIGHT EASTERLY WINDS WILL BECOME SOUTH
LATER THIS MORNING AND EARLY THIS AFTERNOON BECOMING WEST THEN
NORTHWEST AND GRADUALLY BUILDING. 32/EE
&&
.MARINE...A WEAK AREA OF LOW PRESSURE WILL CONTINUE TO TRACK
EASTWARD OVER THE NORTH CENTRAL GULF TODAY AND EARLY TONIGHT. AREAS
OF LIGHT RAIN CAN BE EXPECTED AHEAD OF THIS SYSTEM MOSTLY THROUGH
MID AFTERNOON. A LIGHT TO MODERATE WESTERLY FLOW WILL DEVELOP IN THE
WAKE OF THE LOW LATE THIS AFTERNOON AND EARLY TONIGHT...THEN BECOME
NORTHWEST AND BUILD OVERNIGHT AS A COLD FRONT MOVES SOUTH ACROSS THE
REGION. AS A RESULT HAVE ISSUED A SMALL CRAFT ADVISORY FOR THE
OFFSHORE WATERS 20 TO 60 NM OUT FOR LATE TONIGHT HEADLINING EXERCISE
CAUTION FOR ALL OTHER MARINE ZONES TO THE NORTH. A MODERATE TO
STRONG NORTHERLY WIND FLOW WILL PERSIST THROUGH EARLY TUESDAY AS
HIGH PRESSURE BUILDS FROM THE WEST. A STRONG EASTERLY WIND FLOW WILL
DEVELOP BY MIDWEEK IN RESPONSE TO A DEEPER AREA OF LOW PRESSURE
MOVING EASTWARD OVER THE NORTHERN GULF. 32/EE
&&
.FIRE WEATHER...AFTERNOON RELATIVE HUMIDITIES REMAIN ABOVE CRITICAL
LEVELS TODAY BUT WILL DROP BRIEFLY BELOW CRITICAL LEVELS OVER THE
NORTHWEST FLORIDA PANHANDLE BOTH MONDAY AND TUESDAY. AT THIS
POINT...THE DURATION CRITERIA WILL NOT BE MET AND HAVE HELD OFF ON
ISSUING FIRE WEATHER WATCHES FOR THE PANHANDLE MONDAY AND TUESDAY
BUT WILL NEED TO CLOSELY MONITOR. /29
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 57 33 51 27 / 20 05 05 05
PENSACOLA 56 37 51 30 / 20 05 05 05
DESTIN 55 40 52 34 / 20 10 05 00
EVERGREEN 56 29 48 23 / 10 05 05 05
WAYNESBORO 55 28 48 24 / 10 05 05 00
CAMDEN 55 29 47 24 / 10 05 05 00
CRESTVIEW 57 32 51 23 / 10 05 05 05
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 10 PM SUNDAY TO 3 PM MONDAY FOR THE
FOLLOWING ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20
TO 60 NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS
FROM 20 TO 60 NM.
&&Hazardous weather outlook, Dec 26, 5:55 AM CST, 22 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 555 AM CST SAT DEC 26 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-271200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 555 AM CST SAT DEC 26 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MISSISSIPPI...SOUTHWEST ALABAMA...SOUTH CENTRAL ALABAMA...NORTHWEST FLORIDA...AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT SOME FLOODING CONTINUES ALONG SEVERAL AREA RIVERS ACROSS THE REGION. PLEASE SEE THE LATEST RIVER FORECASTS FOR MORE DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH SATURDAY COMPUTER MODEL GUIDANCE IS SHOWING ANOTHER AREA OF LOW PRESSURE DEVELOPING OVER THE NORTHWESTERN GULF ON TUESDAY...MOVING EAST ACROSS THE NORTHERN GULF BY NEXT WEDNESDAY. IF THIS PATTERN HOLDS...WINDS AND SEAS WILL INCREASE OVER THE MARINE AREA WITH ANOTHER ROUND OF RAIN AND THUNDERSTORMS POSSIBLE ALONG THE NORTH CENTRAL GULF COAST REGION BY THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS IS NOT ANTICIPATED THROUGH TONIGHT.
Nearby
Small Craft Advisories in Alabama, 2009Every small craft advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.